EconPapers    
Economics at your fingertips  
 

A copula-based reliability modeling for nonrepairable multi-state k-out-of-n systems with dependent components

Xiang-Yu Li, Yu Liu, Chu-Jie Chen and Tao Jiang

Journal of Risk and Reliability, 2016, vol. 230, issue 2, 133-146

Abstract: As k -out-of- n systems have widespread applications in engineering practices, their reliability modeling and evaluation are a great concern of reliability community. However, most reported works on k -out-of- n reliability modeling and evaluation are based on the premise that all the components are s -independent. Such simplified treatment may not be realistic as components in a system often suffer the same working or environmental conditions and/or interact with one another, resulting in dependency between their failure processes. To characterize such dependency in reliability modeling and evaluation, a copula-based reliability modeling for dependent multi-state k -out-of- n systems is developed in this work using copula functions and minimal paths of system states. The state probability and reliability functions of dependent multi-state k -out-of- n systems with identical components, nonidentical components, and partially dependent components are formulated. Two illustrative examples and a port oil transportation system are presented to demonstrate the implementation of the proposed method, and a sensitivity analysis is also conducted to examine how sensitive the reliability measures are with respect to the degree of dependency.

Keywords: Copula function; dependency; multi-state k-out-of-n systems; reliability modeling (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/1748006X15596086 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sae:risrel:v:230:y:2016:i:2:p:133-146

DOI: 10.1177/1748006X15596086

Access Statistics for this article

More articles in Journal of Risk and Reliability
Bibliographic data for series maintained by SAGE Publications ().

 
Page updated 2025-03-19
Handle: RePEc:sae:risrel:v:230:y:2016:i:2:p:133-146